Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 3, 2007, 5:42 PM MDT for Garfield County, Kane County, Utah. It took effect at Aug 3, 2007, 5:47 PM MDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 5:42 PM MDT (23:42 UTC)
- In effect from
- Aug 3, 2007, 5:47 PM MDT
- Expired
- Aug 3, 2007, 11:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 105 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:30 PM MDT | FLASH FLOOD | 25 Se Boulder, UT | FLASH FLOODING OF DRAINAGES WITHIN WATER POCKET FOLD AREAS OF CAPITOL REEF NATIONAL PARK. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 032347
FFWSLC
UTC017-025-040545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
542 PM MDT FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GARFIELD COUNTY IN UTAH...
NORTHEASTERN KANE COUNTY IN UTAH...
* UNTIL 1145 PM MDT
* AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
INTENSE THUNDERSTORM ACTIVITY OVER THE ESCALANTE RIVER DRAINAGE.
FLASH FLOODING IS EXPECTED IN THE BULLFROG AND HALLS CREEKS
DRAINAGE...WATER POCKET FOLD...AND THE UPPER ESCALANTE RIVER
DRAINAGE DOWNSTREAM TO LAKE POWELL.
IF YOU ARE VENTURING INTO THESE AREAS...PLEASE BE VIGILANT FOR ANY
FLASH FLOOD ACTIVITY THAT MAY COVER ROADS OR FLOW THROUGH HIKING
TRAILS. IN ADDITION TO THE FLASH FLOODING THAT IS EXPECTED TO 1145
PM THIS EVENING...THESE WATERWAYS ARE EXPECTED TO FLOW AT ELEVATED
LEVELS THROUGHOUT THE LATE NIGHTTIME HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3781 11151 3796 11114 3796 11084 3755 11071
3746 11071 3743 11076 3741 11072 3738 11076
3734 11074 3731 11078 3735 11087 3728 11087
$$
MCINERNEY1 follow-up statement
000
WGUS75 KSLC 040241
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
838 PM MDT FRI AUG 3 2007
UTC017-025-040545-
GARFIELD UT-KANE UT-
838 PM MDT FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
NORTHEASTERN KANE AND CENTRAL GARFIELD COUNTIES...
THIS WARNING IS FOR THE ESCALANTE RIVER DRAINAGE AS WELL AS FOR THE
HALLS CREEK AND BULLFROG CREEK DRAINAGES AND OTHER WASHES
ORIGINATING IN THE WATERPOCKET FOLD OF CAPITOL REEF NATIONAL PARK
AND THE GLEN CANYON NATIONAL RECREATION AREA.
STORMS HAVE ENDED OVER THE EASTERN DRAINAGES AS OF 830 PM AND HAVE
WEAKENED AND SHIFTED TO THE SOUTHERN END OF THE ESCALANTE DRAINAGE
NEAR LAKE POWELL. HOWEVER...DUE TO THE INTENSE RAINFALL IN THESE
AREAS OVER THE LAST SEVERAL HOURS...A LARGE FLASH FLOOD WAVE IS
LIKELY STILL MOVING DOWN THE ESCALANTE DRAINAGE AND THE WASHES OFF
WATERPOCKET FOLD ARE ALSO LIKELY STILL RUNNING.
ANYONE VENTURING NEAR THESE DRAINAGES...PARTICULARLY THE ESCALANTE
RIVER...THIS EVENING AND INTO THE NIGHTTIME HOURS NEED TO TAKE EXTRA
PRECAUTIONS TO ENSURE YOUR SAFETY AND AVOID THE STREAM CHANNELS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3781 11151 3796 11114 3796 11084 3755 11071
3746 11071 3743 11076 3741 11072 3738 11076
3734 11074 3731 11078 3735 11087 3728 11087
$$
PWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:15 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 3, 4:15 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 415 PM MDT FRI AUG 3 2007 .SYNOPSIS...DEEP MOISTURE ACROSS THE REGION IS GIVING WAY TO A SLOW DRYING TREND FROM THE NORTHWEST THIS AFTERNOON. DRIER SOUTHWEST FLOW WILL PERSIST OVER THE WEEKEND WITH WEAK DISTURBANCES PASSING ACROSS NORTHWEST UTAH EACH DAY. HOWEVER...ENOUGH MOISTURE WILL REMAIN FOR AFTERNOON THUNDERSTORMS...ESPECIALLY ACROSS SOUTHERN AND EASTERN UTAH. && .DISCUSSION...WEAK TROUGH AXIS DRIFTING SOUTH INTO CENTRAL UTAH THIS AFTERNOON. WATER VAPOR IMAGERY INDICATES MOISTURE SURGE MOVING NORTH AHEAD OF THIS TROUGH AXIS INTO SOUTHERN UTAH. VERY UNSTABLE CONDITIONS IN PLACE ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH AND ANTICIPATE THAT CONVECTION WILL INCREASE IN COVERAGE ACROSS THIS AREA INTO THE EVENING. WITH WEAK FLOW ALOFT STORMS WILL BE SLOW MOVING. STORMS HAVE BEEN VERY EFFICIENT RAIN PRODUCERS TODAY AND ANTICIPATE THE THREAT FOR FLASH FLOODING IS HIGH ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH. AS A RESULT HAVE HOISTED A FLASH FLOOD WATCH THROUGH MIDNIGHT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST UTAH. BEHIND THIS TROUGH AXIS SUBSIDENCE HAS LIMITED THE POTENTIAL FOR CONVECTIVE DEVELOPMENT ACROSS NORTHERN UTAH. SOME STORMS IN THE VICINITY OF THE TROUGH FROM SOUTHWEST WYOMING TO UTAH COUNTY WILL COUNTY INTO THE EVENING BUT THE THREAT SHOULD DIMINISH AS THE EVENING WEARS ON. DRIER AIR WORKS INTO THE NORTHWEST PORTION OF THE STATE ON SATURDAY AND SUNDAY BUT LARGELY REMAINS IN PLACE ACROSS THE EXTREME SOUTHERN AND EASTERN PORTIONS OF THE CWA. THEREFORE ANTICIPATE THAT THE CONVECTION WILL HAVE LESS COVERAGE ACROSS THE NORTH ON SAT AND SUN WITH A CONTINUATION OF SCATTERED COVERAGE ACROSS THE SOUTH AND EAST. WILL STILL SEE DIURNAL CONVECTION OVER THE HIGH TERRAIN THIS WEEKEND ACROSS THE NORTH BUT VALLEY COVERAGE SHOULD NOT BE AS HIGH. 700 MB TEMPERATURES WILL BE A COUPLE OF DEGREES WARMER ON SAT AND SUN AND HAVE INCREASED AFTERNOON HIGHS ACCORDINGLY. ECMWF...GFS AND CANADIAN MEDIUM RANGE GUIDANCE ARE IN STRONG AGREEMENT WITH THE DEVELOPMENT OF A TROUGH ALONG THE WEST COAST BY EARLY NEXT WEEK. BOTH THE GFS AND CANADIAN ENSEMBLE MEMBERS HAVE SURPRISINGLY LITTLE SPREAD ACROSS THE GREAT BASIN IN THE MON-THU TIME FRAME. THIS TROUGH DEVELOPS ALONG THE WEST COAST AS THE UPPER LEVEL RIDGE AXIS ESTABLISHES ITSELF OVER THE CENTRAL AND EASTERN U.S. MEDIUM RANGE GUIDANCE INDICATES THAT TROUGH MOVES INLAND AND DAMPENS OUT AS PRIMARY WESTERN U.S. WAVE RIDES OVER THE CENTRAL U.S. RIDGE. BEHIND THIS THE WEST COAST TROUGH IS REINFORCED BY THE END OF THE WEEK. THIS PATTERN WILL KEEP UT PRIMARILY UNDER SOUTHWEST FLOW FOR MUCH OF THE WEEK. THIS SHOULD RESULT IN LOWER PRECIPITABLE WATER VALUES FOR MUCH OF THE WEEK...PARTICULARLY ACROSS THE NORTH...AND LIKELY LESSER COVERAGE OF AFTERNOON AND EVENING CONVECTION. IN GENERAL WOULD ANTICIPATE BETTER COVERAGE ACROSS THE SOUTHERN PORTION OF THE STATE. AT THIS TIME WOULD ANTICIPATE TEMPERATURES IN THE NEAR NORMAL RANGE FOR MUCH OF THE WEEK. && .FIRE...THE AIRMASS WILL CONTINUE TO DRY OUT SOME FROM WEST TO EAST TONIGHT AND TOMORROW. WITH PLENTY OF MOISTURE IN PLACE OVER SOUTHEASTERN UTAH...WETTING RAIN IS A DEFINITE POSSIBILITY THERE INTO THIS EVENING. THOUGH THE AIRMASS DRIES OUT...ENOUGH MOISTURE REMAINS FOR AFTERNOON CONVECTION TO CONTINUE THROUGH THE WEEKEND. WINDS WILL BE GENERALLY LIGHT THROUGH SATURDAY...BUT ARE EXPECTED TO PICK UP BEGINNING SUNDAY AFTERNOON THROUGH MONDAY IN RESPONSE TO A PACIFIC TROUGH MOVING TOWARD THE STATE. WITH RELATIVE HUMIDITY VALUES EXPECTED TO BE MARGINALLY CRITICAL OVER PORTIONS OF WESTERN UTAH DURING THAT TIME...ISOLATED RED FLAG CONDITIONS ARE POSSIBLE. HOWEVER...THE THREAT DOES NOT LOOK TO BE WIDESPREAD ENOUGH TO WARRANT A FIRE WEATHER WATCH AT THIS TIME. && .AVIATION...THE AIRMASS OVER THE SLC TERMINAL WILL CONTINUE TO DRY AND STABILIZE...WITH THE CHANCE OF ANY THUNDERSTORMS DIRECTLY IMPACTING THE SLC TERMINAL LESS THAN 10 PERCENT FOR THE REMAINDER OF THE DAY. OUTFLOW WINDS EARLIER HAVE SHIFTED WINDS TO THE SOUTH AT SLC...BUT WILL LIKELY RETURN TO NORTHWESTERLY FOR MOST OF THE 23 AND 03Z PERIOD. THERE IS A 30 PERCENT CHANCE THAT WINDS WILL STAY SOUTHERLY HOWEVER. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL MIDNIGHT...UTZ013-020-021-517-518. WY...NONE. && PUBLIC....GRAHAM FIRE WEATHER...TRAPHAGAN AVIATION....CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 3, 4:38 AM MDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 438 AM MDT FRI AUG 3 2007 UTZ001>009-014-015-WYZ021-041200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST WYOMING- 438 AM MDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING AND INCREASE IN COVERAGE BY LATE MORNING. ACTIVITY IN THE VALLEYS WILL DECREASE FROM WEST TO EAST IN THE AFTERNOON BUT BECOME NUMEROUS IN THE NORTHEAST UTAH AND SOUTHWEST WYOMING. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDELY SCATTERED THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY IN NORTHWEST UTAH AND THE NORTHEAST MOUNTAINS. ISOLATED THUNDERSTORMS MONDAY THROUGH THURSDAY. SOUTHWEST WINDS WILL INCREASE ACROSS WEST CENTRAL UTAH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010>013-016-019>021-517-518-041200- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 438 AM MDT FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN UTAH...AND MOST OF SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING AND BECOME NUMEROUS FROM LATE MORNING THROUGH THE AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND POSSIBLE HAIL INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS MAINLY ACROSS SOUTH CENTRAL AND EASTERN UTAH FOR SATURDAY AND SUNDAY. THUNDERSTORMS MAY CONTAIN HEAVY RAIN... ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. SCATTERED THUNDERSTORMS FOR MOST AREAS MONDAY THROUGH THURSDAY. SOUTHWEST WINDS WILL INCREASE ACROSS SOUTHWEST UTAH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 3, 2:01 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
201 PM MDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM FLASH FLOOD 2 S BLUFFDALE 40.45N 111.96W
08/03/2007 SALT LAKE UT BROADCAST MEDIA
RAINFALL AMOUNTS OF 1.10 INCHES OF RAIN IN 30 MINUTES IN
THE SOUTHERN END OF THE SALT LAKE VALLEY. BASEMENT
FLOODING FROM HOMES IN THE AREA.
&&
BMCINERNThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:24 PM MDT | Severe Thunderstorm Warning | SLC | Wayne | 51 min |
| Aug 3, 1:46 PM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Aug 3, 3:45 PM MDT | Flash Flood Watch | SLC | 8 hr | |
| Aug 3, 4:33 PM MDT | Flash Flood Warning | SLC | Garfield | 4 hr |
| Aug 3, 5:09 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.